What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 8, 1:41 PM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 8, 1:41 PM CST, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
241 PM CDT Fri Jul 8 2022
.SHORT TERM...(Tonight through Sunday night)
Issued at 240 PM CDT Fri Jul 8 2022
The primary cold front was working its way through central
Missouri this afternoon. This front will make its way southeast
into southeast Missouri and the lower Ohio Valley tonight.
Ahead of the front, isolated showers and thunderstorms have
formed along outflow boundaries left over from this morning's
storms.
Water vapor imagery shows a pronounced mid level anticyclone over
Missouri this afternoon. This mid level high has probably
suppressed convection so far today. The most recent run of the
hrrr is several hours slower with convective development than the
12z run. There is also less coverage of storms overall in the
hrrr. Based on all of this, pops will be held down in the chance
category for most areas. The Pennyrile area of west Kentucky and
southwest Indiana are still pegged by the nbm and href for the
highest qpf and pops. Will maintain likely pops there, with
locally around an inch of qpf. Deep-layer unidirectional winds
from 20 to 30 kt will favor some linear structures if organized
convection develops.
The lack of convection so far has allowed heat indices to climb
above 100 in most places. The Excessive Heat Warning will be
allowed to continue as long as this remains the case.
The cold front is forecast to become diffuse before it exits
western Kentucky early Saturday morning. Low level winds will
become nearly calm. Conditions will be favorable for stratus
clouds as the low levels remain very moist, especially where
heavy rain occurs.
The push of cooler and drier air will be very slow to develop on
Saturday. It appears widespread low clouds will persist for a
good part of the day. Dew points will likely remain above 70, but
the effects of widespread clouds and north winds will make it feel
noticeably cooler. Highs will be in the 80s. Scattered showers and
isolated thunderstorms will persist behind the front, caused by a
sharp 850 mb trough lagging across the lower Ohio Valley.
Clearing skies are forecast Saturday night, followed by a sunny
and less humid Sunday. Highs will be in the mid to upper 80s, with
dew points in the lower 60s. A light northeast breeze will
circulate the drier air around a surface high over the Great
Lakes.
.LONG TERM...(Monday through Friday)
Issued at 240 PM CDT Fri Jul 8 2022
Temperatures and dew points will be on the rise Monday into Tuesday
ahead of an approaching cold front. Southerly flow across the
region will push dew points into the middle to upper 60s Monday and
Monday night, and into the upper 60s to lower 70s Tuesday. High
temperatures Monday and Tuesday will be mostly in the 90 to 95
degree range, though portions of southeast Missouri could reach the
upper 90s Tuesday.
As for the cold front, models bring the front slowly through the PAH
forecast area through the day Tuesday, then hang it up just south of
our region Tuesday night into Wednesday. Latest individual models
overall produce very little in the way of precipitation, widely
scattered at best, and the NBM mainly produces measurable rain
across our southeast counties Tuesday night and Wednesday post
frontal. Though could see some small PoPs being reintroduced to our
north and west counties, for now we will just go with slight to low
chances PoPs for showers and isolated thunderstorms across mainly
portions of west Kentucky.
More importantly, temperatures behind the cold front will drop back
to near seasonable readings in the upper 80s to around 90 degrees,
with overnight lows a bit below normal in the middle to upper 60s.
Northerly winds will bring dew points down into more pleasant
readings in the lower to middle 60s. |
&&
.AVIATION...
Issued at 1208 PM CDT Fri Jul 8 2022
Timing of storms is the main concern. With daytime heating,
isolated thunderstorms should initiate around 19z to 20z and then
grow into a more organized complex by this evening. There will
likely be some ifr conditions and strong gusty winds in strong
storms. Taf amendments will be needed when and if strong
convection appears likely at each taf site.
Storms should diminish later this evening and overnight. Winds
will become light. With nocturnal cooling and potentially very
moist low level air, stratus clouds appear likely by 12z. Some of
the taf sites will contain ifr or mvfr conditions for Sat morning.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Excessive Heat Warning until 7 PM CDT this evening for ILZ080-
081-084>094.
MO...Excessive Heat Warning until 7 PM CDT this evening for MOZ076-
086-087-100-107>112-114.
IN...None.
KY...Excessive Heat Warning until 7 PM CDT this evening for
KYZ001>017-020>022.
&&
SHORT TERM...MY
LONG TERM...RST
AVIATION...MYHazardous weather outlook, Jul 8, 2:13 PM CST, 3 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
313 PM CDT Fri Jul 8 2022
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-092015-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
313 PM CDT Fri Jul 8 2022
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
The Excessive Heat Warning continues into early this evening for
southeast Missouri, much of southern Illinois south of the
Interstate 64 corridor, and most of west Kentucky. Isolated
thunderstorms will provide local relief from the heat.
Isolated thunderstorms are expected to become more numerous
through this evening as a cold front approaches. A few storms may
become severe, with isolated wind damage and large hail. The
strongest storms will contain torrential downpours and continuous
lightning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
A few isolated thunderstorms may linger Saturday, mainly in
western Kentucky. A few thunderstorms are possible across
portions of west Kentucky late Tuesday night and Wednesday. Severe
storms are not expected during these time periods.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested this evening.
MY/RST
In the hours before
Special weather statement, Jul 8, 3:25 PM CST, 2 hours before
Special Weather Statement
National Weather Service Paducah KY
425 PM CDT Fri Jul 8 2022
KYZ017-022-082145-
Todd KY-Christian KY-
425 PM CDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of southeastern
Christian and west central Todd Counties through 445 PM CDT...
At 425 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pembroke, or 8 miles northeast of Oak Grove, moving southeast at 30
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Christian and west central Todd Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3678 8738 3681 8732 3675 8725 3671 8736
TIME...MOT...LOC 2125Z 306DEG 24KT 3676 8733
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SMITHSpecial weather statement, Jul 8, 3:32 PM CST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Paducah KY
432 PM CDT Fri Jul 8 2022
KYZ022-082145-
Todd KY-
432 PM CDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of east central Todd
County through 445 PM CDT...
At 432 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elkton, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central Todd
County, including the following locations... Justice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3675 8706 3673 8706 3684 8716 3691 8706
3691 8705 3679 8706 3677 8705
TIME...MOT...LOC 2132Z 306DEG 24KT 3683 8706
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SMITHLocal storm report, Jul 8, 3:54 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
454 PM CDT FRI JUL 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 3 NE TRENTON 36.76N 87.22W
07/08/2022 M55 MPH TODD KY MESONET
OBSERVED WIND GUST AT TODD COUNTY MESONET
STATION 5 MILES SOUTHWEST OF ELKTON.
&&
SPSpecial weather statement, Jul 8, 4:17 PM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Paducah KY
517 PM CDT Fri Jul 8 2022
KYZ022-082230-
Todd KY-
517 PM CDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of southeastern Todd
County through 530 PM CDT...
At 516 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elkton, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Todd
County, including the following locations... Allensville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3675 8706 3669 8706 3673 8715 3681 8717
3681 8706 3679 8706 3677 8705
TIME...MOT...LOC 2216Z 282DEG 18KT 3676 8710
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SMITHSpecial weather statement, Jul 8, 4:40 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Paducah KY
540 PM CDT Fri Jul 8 2022
ILZ080-084-082345-
Perry IL-Jackson IL-
540 PM CDT Fri Jul 8 2022
...Strong thunderstorms will impact portions of Perry and northern
Jackson Counties through 645 PM CDT...
At 540 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marissa to near Steeleville to near
Chester. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Willisville around 550 PM CDT.
Other locations in the path of these storms include Ava,
Pinckneyville, Du Quoin, Elkville and Tamaroa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3821 8922 3796 8921 3783 8922 3784 8966
3786 8966 3788 8965 3796 8959 3822 8959
TIME...MOT...LOC 2240Z 271DEG 21KT 3822 8974 3798 8968 3787 8974
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SMITHSpecial weather statement, Jul 8, 4:48 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Paducah KY
548 PM CDT Fri Jul 8 2022
ILZ084-MOZ076-082330-
Jackson IL-Perry MO-
548 PM CDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of central Jackson and
central Perry Counties through 630 PM CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm over
Chester, moving southeast at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Murphysboro.
This includes Interstate 55 between Mile Markers 134 and 139.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
If on or near the Mississippi River, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3788 8980 3785 8979 3785 8974 3780 8968
3780 8967 3782 8968 3783 8966 3786 8966
3784 8963 3782 8923 3759 8947 3779 9002
3782 9000 3787 8994 3787 8990 3791 8985
TIME...MOT...LOC 2247Z 293DEG 37KT 3790 8985
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SMITH